Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Closed-form summation of some trigonometric series


Authors: Djurdje Cvijović and Jacek Klinowski
Journal: Math. Comp. 64 (1995), 205-210
MSC: Primary 65B10; Secondary 33E20, 65D20
MathSciNet review: 1270616
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The problem of numerical evaluation of the classical trigonometric series

$\displaystyle {S_\nu }(\alpha ) = \sum\limits_{k = 0}^\infty {\frac{{\sin (2k +... ...um\limits_{k = 0}^\infty {\frac{{\cos (2k + 1)\alpha }}{{{{(2k + 1)}^\nu }}},} $

where $ \nu > 1$ in the case of $ {S_{2n}}(\alpha )$ and $ {C_{2n + 1}}(\alpha )$ with $ n = 1,2,3, \ldots $ has been recently addressed by Dempsey, Liu, and Dempsey; Boersma and Dempsey; and by Gautschi. We show that, when $ \alpha $ is equal to a rational multiple of $ 2\pi $, these series can in the general case be summed in closed form in terms of known constants and special functions. General formulae giving $ {C_\nu }(\alpha )$ and $ {S_\nu }(\alpha )$ in terms of the generalized Riemann zeta function and the cosine and sine functions, respectively, are derived. Some simpler variants of these formulae are obtained, and various special results are established.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65B10, 33E20, 65D20

Retrieve articles in all journals with MSC: 65B10, 33E20, 65D20


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1995-1270616-8
PII: S 0025-5718(1995)1270616-8
Keywords: Summation of series, Riemann zeta function, generalized Riemann zeta function
Article copyright: © Copyright 1995 American Mathematical Society